TITLE

A Quasi-Variational Algorithm for Nonlinear Normal-Mode Initialization

AUTHOR(S)
Bourchtein, Andrei
PUB. DATE
March 2010
SOURCE
Monthly Weather Review;Mar2010, Vol. 138 Issue 3, p951
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Balance equations of normal-mode initialization are nonlinear time-independent partial differential equations solved by iterative methods. For the given geopotential, there are regions where these equations are not elliptic, which is reflected in the divergence of iterative algorithms. Variational approaches used to minimize the geopotential changes are more expensive than conventional methods. In this study a simple quasi-variational algorithm is proposed based on different forms of normal-mode initialization equations, which achieves a good balance of atmospheric fields and ensures small changes of geopotential analysis values.
ACCESSION #
52008978

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics